Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 46, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 2, 2020, 5:35 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 55 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2020, 5:35 PM EDT (21:35 UTC)
- Expired
- Jul 2, 2020, 6:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 90 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:44 PM EDT | TSTM WND DMG | Barre, MA | TREE DOWN ON POWER LINES ON WORCESTER ROAD |
| Jul 2, 6:04 PM EDT | TSTM WND DMG | North Brookfield, MA | TREE DOWN ON RTE 148 NEAR BROOKS POND ROAD |
| Jul 2, 6:05 PM EDT | TSTM WND DMG | North Brookfield, MA | LARGE TREE DOWN ON POWER LINES ON HILLSVILLE ROAD |
| Jul 2, 6:10 PM EDT | TSTM WND DMG | Oakham, MA | TREES DOWN ON WIRES ON LINCOLN ROAD |
| Jul 2, 6:10 PM EDT | TSTM WND DMG | Spencer, MA | TREE DOWN ON HOUSE ON ASH STREET |
| Jul 2, 6:10 PM EDT | TSTM WND DMG | Spencer, MA | TREE DOWN ON HOUSE ON SAH STREET |
| Jul 2, 6:10 PM EDT | TSTM WND DMG | Spencer, MA | TREE DOWN ON WIRES ON SCHOOL STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475
WUUS51 KBOX 022135
SVRBOX
MAC013-015-027-022230-
/O.NEW.KBOX.SV.W.0046.200702T2135Z-200702T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
535 PM EDT Thu Jul 2 2020
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Southwestern Worcester County in central Massachusetts...
Eastern Hampshire County in western Massachusetts...
East central Hampden County in western Massachusetts...
* Until 630 PM EDT.
* At 535 PM EDT, a severe thunderstorm was located near Barre, or 16
miles southeast of Orange, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Southbridge, Oxford, Charlton, Palmer, Spencer, Dudley, Leicester,
Ware, Sturbridge, Rutland, Barre, Warren, Paxton, North Brookfield,
Hubbardston, West Brookfield, Brimfield, Brookfield, Hardwick and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4250 7205 4208 7189 4207 7226 4247 7229
TIME...MOT...LOC 2135Z 350DEG 18KT 4239 7216
HAIL...1.00IN
WIND...60MPH
$$
Frank7 follow-up statements
133
WWUS51 KBOX 022142
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
542 PM EDT Thu Jul 2 2020
MAC013-015-027-022230-
/O.CON.KBOX.SV.W.0046.000000T0000Z-200702T2230Z/
Worcester MA-Hampshire MA-Hampden MA-
542 PM EDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN WORCESTER...EASTERN HAMPSHIRE AND EAST CENTRAL
HAMPDEN COUNTIES...
At 542 PM EDT, a severe thunderstorm was located over New Braintree,
or 18 miles east of Amherst, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Southbridge, Oxford, Charlton, Palmer, Spencer, Dudley, Leicester,
Ware, Sturbridge, Rutland, Barre, Warren, Paxton, North Brookfield,
Hubbardston, West Brookfield, Brimfield, Brookfield, Hardwick and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4208 7189 4207 7226 4238 7228 4245 7203
TIME...MOT...LOC 2142Z 350DEG 18KT 4236 7215
HAIL...1.00IN
WIND...60MPH
$$
Frank303
WWUS51 KBOX 022147
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
547 PM EDT Thu Jul 2 2020
MAC013-015-027-022230-
/O.CON.KBOX.SV.W.0046.000000T0000Z-200702T2230Z/
Worcester MA-Hampshire MA-Hampden MA-
547 PM EDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN WORCESTER...EASTERN HAMPSHIRE AND EAST CENTRAL
HAMPDEN COUNTIES...
At 545 PM EDT, a severe thunderstorm was located over New Braintree,
or 17 miles west of Worcester, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters reported a tree down on power
lines in Barre, MA at 544 PM.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
Locations impacted include...
Southbridge, Oxford, Charlton, Palmer, Spencer, Dudley, Leicester,
Ware, Sturbridge, Rutland, Barre, Warren, Paxton, North Brookfield,
West Brookfield, Brimfield, Brookfield, Hardwick, Holland and East
Brookfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4208 7189 4207 7226 4236 7226 4243 7202
TIME...MOT...LOC 2145Z 350DEG 18KT 4234 7215
HAIL...1.00IN
WIND...60MPH
$$
Frank228
WWUS51 KBOX 022158
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
558 PM EDT Thu Jul 2 2020
MAC015-022207-
/O.CAN.KBOX.SV.W.0046.000000T0000Z-200702T2230Z/
Hampshire MA-
558 PM EDT Thu Jul 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMPSHIRE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4208 7189 4207 7221 4224 7223 4225 7221
4227 7222 4229 7220 4230 7222 4236 7199
TIME...MOT...LOC 2157Z 349DEG 25KT 4224 7208
$$
MAC013-027-022230-
/O.CON.KBOX.SV.W.0046.000000T0000Z-200702T2230Z/
Worcester MA-Hampden MA-
558 PM EDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN WORCESTER AND EAST CENTRAL HAMPDEN COUNTIES...
At 557 PM EDT, a severe thunderstorm was located over North
Brookfield, or 14 miles west of Worcester, moving south at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Southbridge, Oxford, Charlton, Spencer, Dudley, Leicester,
Sturbridge, Rutland, Warren, Paxton, North Brookfield, West
Brookfield, Brimfield, Brookfield, Holland, East Brookfield, Oakham,
Wales and New Braintree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4208 7189 4207 7221 4224 7223 4225 7221
4227 7222 4229 7220 4230 7222 4236 7199
TIME...MOT...LOC 2157Z 349DEG 25KT 4224 7208
HAIL...<.75IN
WIND...60MPH
$$
Frank983
WWUS51 KBOX 022203
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
603 PM EDT Thu Jul 2 2020
MAC013-027-022230-
/O.CON.KBOX.SV.W.0046.000000T0000Z-200702T2230Z/
Worcester MA-Hampden MA-
603 PM EDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN WORCESTER AND EAST CENTRAL HAMPDEN COUNTIES...
At 602 PM EDT, a severe thunderstorm was located over East
Brookfield, or 14 miles west of Worcester, moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Southbridge, Oxford, Charlton, Spencer, Dudley, Leicester,
Sturbridge, Rutland, Warren, Paxton, North Brookfield, West
Brookfield, Brimfield, Brookfield, Holland, East Brookfield, Oakham
and New Braintree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4207 7215 4218 7216 4222 7217 4225 7218
4227 7219 4229 7214 4234 7199 4208 7189
TIME...MOT...LOC 2202Z 350DEG 18KT 4221 7207
HAIL...<.75IN
WIND...60MPH
$$
Frank038
WWUS51 KBOX 022206
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
606 PM EDT Thu Jul 2 2020
MAC013-027-022230-
/O.CON.KBOX.SV.W.0046.000000T0000Z-200702T2230Z/
Worcester MA-Hampden MA-
606 PM EDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN WORCESTER AND EAST CENTRAL HAMPDEN COUNTIES...
At 606 PM EDT, a severe thunderstorm was located over East
Brookfield, or 14 miles west of Worcester, moving south at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Southbridge, Oxford, Charlton, Spencer, Dudley, Sturbridge, Warren,
North Brookfield, West Brookfield, Brimfield, Brookfield, Holland,
East Brookfield and Oakham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4207 7215 4218 7216 4222 7217 4225 7218
4226 7218 4228 7214 4232 7199 4208 7189
TIME...MOT...LOC 2206Z 350DEG 18KT 4219 7207
HAIL...0.75IN
WIND...60MPH
$$
Frank520
WWUS51 KBOX 022213
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
613 PM EDT Thu Jul 2 2020
MAC013-027-022230-
/O.CON.KBOX.SV.W.0046.000000T0000Z-200702T2230Z/
Worcester MA-Hampden MA-
613 PM EDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN WORCESTER AND EAST CENTRAL HAMPDEN COUNTIES...
At 613 PM EDT, a severe thunderstorm was located near Brookfield, or
15 miles southwest of Worcester, moving south at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Southbridge, Oxford, Charlton, Spencer, Dudley, Sturbridge, Warren,
North Brookfield, West Brookfield, Brimfield, Brookfield, Holland and
East Brookfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4207 7215 4218 7216 4222 7217 4224 7216
4225 7212 4228 7198 4208 7189
TIME...MOT...LOC 2213Z 350DEG 18KT 4215 7206
HAIL...0.75IN
WIND...60MPH
$$
Frank958
WWUS51 KBOX 022222
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
622 PM EDT Thu Jul 2 2020
MAC013-027-022230-
/O.CON.KBOX.SV.W.0046.000000T0000Z-200702T2230Z/
Worcester MA-Hampden MA-
622 PM EDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN WORCESTER AND EAST CENTRAL HAMPDEN COUNTIES...
At 622 PM EDT, a severe thunderstorm was located over Sturbridge, or
16 miles southwest of Worcester, moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Southbridge, Oxford, Charlton, Spencer, Dudley, Sturbridge, Warren,
Brimfield, Brookfield, Holland and East Brookfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4207 7215 4218 7216 4218 7215 4221 7212
4222 7209 4221 7195 4208 7189
TIME...MOT...LOC 2222Z 350DEG 18KT 4210 7205
HAIL...<.75IN
WIND...60MPH
$$
FrankWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:38 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 2, 4:38 PM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
438 PM EDT Thu Jul 2 2020
.SYNOPSIS...
A few isolated showers and thunderstorms will cross southern New
England this evening, diminishing after sunset. A backdoor cold
front approaches our area tonight. The front and a weak low pressure
center remain in our vicinity during Friday, bringing clouds and
scattered mainly afternoon and evening showers and thunderstorms.
Cooler than normal weather follows on Saturday, July 4th,
across eastern New England along with morning clouds and a few
showers. Progressively warmer and more humid air invades the
area next week with chances of typical late day showers or
thunderstorms. The best chances for storms look to be Wednesday
and Thursday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
430 PM update...
This Evening/Tonight...
SPC mesoanalysis page shows MLCAPE 500 to 1000 J/kg, so some
instability in place triggers thus far have been limited to
topography. Could still see isolated showers/thunderstorms over the
interior for the next few hours, also taking into consideration
convection to our north that may dip into our area, so have
continued a slight chance pop there. Any thunderstorm could produce
brief wind gusts to 35-40 mph.
Slight chance for lingering shower or two over the interior after
sunset, then mainly dry tonight with partly cloudy to mostly clear
skies. Then late tonight back door cold front moves into our area
during with a weak low pressure circulation forming along it and on
the shoreline. This will allow for an increase in cloud cover later
tonight. While the late night hours are expected to be mainly dry,
it is possible we could get an isolated shower or two in the area,
or perhaps some patchy drizzle nearshore.
With dewpoints in the 60s and an increase in cloud cover later
tonight, expecting warm overnight lows in the mid 60s to low 70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Friday...
Interesting setup over our area, starting off the day with back door
cold front draped from weak low pressure near Cape Cod/Islands, with
models showing western end of front draped over western New England.
For our eastern zones and into central MA, this means a more
maritime influence with NE/onshore winds, bringing in some lower
cloud cover and eventual chances for scattered showers/light rain,
and high temps limited to the low to mid 70s.
Across the Connecticut River Valley Region in MA and northern CT,
somewhat warmer with highs upper 70s to low 80s, but the combination
of the front, better instability and some short waves moving NW to
SE through the area will bring a better chance for showers and
thunderstorms. Instability looks limited to 500-1000 J/kg and the
unstable airmass moves from E to W during the day as the back door
front exits western New England. With this in mind continuing higher
PoPs/QPF within western MA/western CT.
Continued with a non-diurnal temperature curve, with highs towards
midday and temperatures gradually falling in the afternoon.
Friday Night...
As front moves further south, high pressure over the Maritimes
builds southward into New England, bringing a continuation of the
E/NE flow and providing a stabilizing effect to the airmass as the
night wears on. Leftover convection over CT and Western MA should
dissipate early in the night, however some light rain is possible
closer to the shoreline due to the onshore marine influence. Clouds
then linger through the night over the three-state-region, with some
decreasing clouds towards daybreak over the interior. Cooler
overnight lows in the upper 50s to mid 60s.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
430 PM update...
** Heat Advisories may be needed by Thursday...
Big Picture...
Upper level flow is from the northwest across our region through
the late weekend and early next week. An upper ridge axis then
builds across southern New England Tuesday and Wednesday, then
flattening out as a trough approaches from the Great Lakes late
in the week.
At the surface, there are rather nondescript features/weak
pressure systems until a bona fide southwest flow sets up from
Tuesday through Thursday. A cold front approaches on Thursday.
Daily details...
Independence Day...
High pressure over the Maritimes extends to New England,
bringing a cooling east flow over land that should stabilize
the airmass over our region. A few showers will exit the south
coast early in the morning, otherwise it should be a dry day.
High temperatures will range from near 70 at the immediate east
coast of MA to the lower 80s in the CT River valley. Cannot
rule out an isolated upslope rain shower in the east slopes of
the Berkshires but forecast PoPs are less than 20 percent.
Lows will be within a few degrees of 60.
Sunday...
A weak short wave trough moves southeastward across mainly
northern New England on Sunday. With temperatures in the 80s and
dewpoints rising to the mid 60s, this could be enough to trigger
a few scattered afternoon/evening thunderstorms, mainly in
central and northeast MA.
Monday...
Weak low pressure is over southern New England on Monday.
Winds will be light and variable and temperatures ranging from
70s with sea breezes at the coast to upper 80s over the CT River
valley. Models show potential for widely scattered showers or
thunderstorms over mainly western and southern sections.
Tuesday...
A southerly flow returns to the area with high temperatures well
up into the 80s, dewpoints mid 60s, and typical widely
scattered showers or storms in the interior.
Wednesday and Thursday...
Hot and humid bona fide summertime conditions as the upper ridge
erodes slightly and we are in SW flow at the surface with WNW
flow aloft. The 700 mb jet is relatively strong to our
northwest, with a look of a 'ring of fire' from the northern
Great Lakes to northern New England. We may be on the southern
part of this, but still will have relatively high chances of
thunderstorms in the afternoons and evenings. A cold front may
focus the storms more on Thursday. But any storms Wed and Thu could
be strong, with heavy downpours, frequent lightning, and gusty
winds.
Highs should reach 90 over interior sections Wed and the lower
to mid 90s on Thursday as 925 mb temps reach +26 to +28C. With
dewpoints having risen to near 70, this will lead to Heat Index
values approaching the mid 90s by Thursday, which could reach
Advisory thresholds in some areas.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
2030Z update...
Through 00Z: High confidence.
VFR conditions for most of the area. Moderately unstable conditions
could pop isolated SHRA/TSRA 20-00z, mainly across the interior.
Possible IFR vsby and gusty winds if a direct hit. Local sea breezes
continue this afternoon, otherwise light winds. Mainly SW winds
across Cape/ACK.
Tonight...High confidence thru about 09z, then trends moderate.
Any leftover SHRA to weaken early, with VFR conditions. As weak sfc
low shifts into the southeast waters overnight/pre-dawn, increased
onshore/NE wind will bring stratus towards eastern terminals around
12Z. Timing of stratus onset still isn't clear but best chance
eastern MA terminals and the Cape. Light W winds veer to the N
by 12Z.
Friday...Moderate confidence.
Deterioration to MVFR-IFR with showers, possible embedded
thunder at BAF-BDL and perhaps ORH. Trends in timing and any
potential improvement less clear. NE/E winds prevail through the
day, strongest along the eastern shoreline.
Friday night...Moderate confidence.
MVFR/IFR conditions persist along eastern MA and RI terminals from
00Z thru 06Z, with mainly VFR over the interior. Then MVFR CIGs move
westward, may not reach BDL-BAF prior to 12Z Sat.
KBOS Terminal...High confidence through 09Z, then moderate
confidence in TAF. VFR with sea breeze until sunset.
KBDL Terminal...High confidence through 09Z, then moderate
confidence in TAF. Isolated tstms may pop nearby until around 00Z.
Otherwise VFR tonight, with CIGs becoming MVFR by midday Fri with a
chance for SHRA or isolated TSRA.
Outlook /Saturday through Tuesday/...
Independence Day: Mainly VFR, with local MVFR possible.
Saturday Night: Mainly VFR, with local IFR possible. Patchy BR.
Sunday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA, isolated TSRA.
Sunday Night: Mainly VFR, with local IFR possible. Slight
chance SHRA, patchy BR.
Monday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA.
Monday Night: VFR. Slight chance SHRA.
Tuesday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA, isolated TSRA.
&&
.MARINE...
430 PM update...
Tonight...Mainly dry conditions, an isolated shower is possible
later tonight. Local sea breezes diminish with sunset, then SW winds
5 to 10 kts veering to the N overnight. Gusts to 25 kt Mass/Ipswich
Bay and vicinity towards daybreak, with SCA headlines posted.
Friday and Friday Night...
SCA continues into Friday for Mass/Ipswich Bay and the waters east,
as well as the waters east of Cape Cod, for seas 3 to 5 feet and NE
wind gusts to 25 kt. For the remainder of the waters NE wind gusts
15-20 kt expected with seas 2 to 4 feet. Scattered showers/light
rain mainly Friday night, with patchy fog developing.
Outlook /Saturday through Tuesday/...
Independence Day: Winds less than 25 kt. Slight chance of rain
showers, patchy fog.
Saturday Night: Winds less than 25 kt. Patchy fog. Areas of
visibility 1 to 3 nm.
Sunday: Winds less than 25 kt. Patchy fog.
Sunday Night: Winds less than 25 kt. Slight chance of rain
showers, slight chance of thunderstorms, patchy fog.
Monday: Winds less than 25 kt. Slight chance of rain showers.
Monday Night: Winds less than 25 kt. Slight chance of rain
showers. Areas of visibility 1 to 3 nm.
Tuesday: Winds less than 25 kt. Slight chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 5 AM to 2 PM EDT Friday for ANZ250-
251.
&&
SYNOPSIS...NMB/GAF
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...GAF
AVIATION...NMB/GAF
MARINE...NMB/GAFHazardous weather outlook, Jul 2, 4:22 PM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 PM EDT Thu Jul 2 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-032030- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 422 PM EDT Thu Jul 2 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-032030- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 PM EDT Thu Jul 2 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 2, 12:26 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1226 PM EDT THU JUL 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM LIGHTNING BELLINGHAM 42.09N 71.47W
07/01/2020 NORFOLK MA BROADCAST MEDIA
*** 1 INJ *** A 23 YEAR OLD WOMAN WAS INJURED BY A
LIGHTNING STRIKE VERY NEAR HER HOUSE, WHILE SHE WAS
TURNING ON A LAMP ON AN ENCLOSED PORCH ON DEPOT STREET
IN BELLINGHAM. SHE WAS TREATED AND RELEASED BY A LOCAL
HOSPITAL.
&&
EVENT NUMBER BOX2001635
FIELDSpecial weather statement, Jul 2, 4:37 PM EDT, 58 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 437 PM EDT Thu Jul 2 2020 MAZ003-004-022115- Eastern Franklin MA-Northern Worcester MA- 437 PM EDT Thu Jul 2 2020 ...STRONG THUNDERSTORM... At 436 PM EDT, Doppler radar was tracking a strong thunderstorm over Royalston, or 7 miles northeast of Orange, moving south at 15 mph. Winds in excess of 40 mph will accompany this storm. Locations impacted include... Orange, Athol, Winchendon, Templeton, Phillipston, Royalston, Petersham and Warwick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. && LAT...LON 4272 7213 4261 7205 4250 7223 4272 7239 TIME...MOT...LOC 2036Z 347DEG 13KT 4270 7222 Frank
Special weather statement, Jul 2, 5:02 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
502 PM EDT Thu Jul 2 2020
MAZ003-004-022145-
Eastern Franklin MA-Northern Worcester MA-
502 PM EDT Thu Jul 2 2020
...STRONG THUNDERSTORM ACROSS EASTERN FRANKLIN AND NORTHWEST
WORCESTER COUNTY...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Phillipston, or near Orange, moving south at 20 mph.
Winds in excess of 40 mph will accompany this storm.
Locations impacted include...
Orange, Athol, Templeton, Rutland, Barre, Hubbardston, Hardwick,
Oakham, Phillipston, Royalston, Petersham, New Braintree, New Salem
and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4233 7198 4230 7221 4231 7221 4231 7225
4269 7238 4271 7220
TIME...MOT...LOC 2101Z 350DEG 18KT 4254 7219
FrankSpecial weather statement, Jul 2, 5:29 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
529 PM EDT Thu Jul 2 2020
MAZ004-010-012-022215-
Southern Worcester MA-Northern Worcester MA-Eastern Hampshire MA-
529 PM EDT Thu Jul 2 2020
...STRONG THUNDERSTORM IN WESTERN WORCESTER COUNTY...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm over
Petersham, or 13 miles southeast of Orange, moving south at 20 mph.
Pea size hail and wind gusts up to 50 mph will accompany this storm.
Locations impacted include...
Charlton, Palmer, Spencer, Ware, Sturbridge, Templeton, Barre,
Warren, North Brookfield, Hubbardston, West Brookfield, Brimfield,
Brookfield, Hardwick, East Brookfield, Oakham, Phillipston,
Petersham, New Braintree and New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4213 7194 4211 7213 4216 7214 4215 7218
4218 7226 4220 7226 4224 7223 4223 7226
4243 7230 4244 7229 4248 7229 4250 7227
4252 7208
TIME...MOT...LOC 2128Z 350DEG 18KT 4243 7219
FrankThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:19 AM EDT | Dense Fog Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 7 hr |
| Jul 2, 3:30 AM EDT | Small Craft Advisory | BOX | 41 hr | |
| Jul 2, 4:37 PM EDT | Special Weather Statement | BOX | Franklin | 38 min |
| Jul 2, 5:02 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Jul 2, 5:29 PM EDT | Special Weather Statement | BOX | Worcester | 46 min |
| Jul 2, 7:25 PM EDT | Special Weather Statement | BOX | Middlesex | 65 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.